MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS B 123 <4> SYSTEM; BLOOD GAS ANALYZER

ROCHE DIAGNOSTICS COBAS B 123 <4> SYSTEM; BLOOD GAS ANALYZER
Catalog Number 05122279001
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event occurred in (b)(6).
 
Event or Problem Description
The customer complained of discrepant results for 1 patient tested for hemoglobin and hct on a cobas b 123 instrument compared to the beckman coulter hematology analyzer.The patient was initially tested on the b 123 instrument with a hemoglobin result of 4.1 g/dl and an hct of 16%.These results were reported outside of the laboratory where the physician treated the patient with a transfusion of 2 units of erythrocyte concentrates.The patient was tested by the beckman coulter analyzer and the hemoglobin result was 8.2 g/dl and the hct was 24.9% so the transfusion was not necessary.There was no allegation that an adverse event occurred due to the transfusion.The sensor cartridge lot number and expiration date were not provided.Qc values for hemoglobin were acceptable.No alarms were produced by the b 123 instrument.
 
Additional Manufacturer Narrative
The customer indicated that the transfusion was performed on the same day as the erroneous results were obtained (b)(6) 2018) in the afternoon (exact time not indicated).The provided printout of comparison results from cobas b 123 sn (b)(4)is dated from (b)(6)2018 at 00:48; and the printout of measurement performed on the beckman coulter is dated from (b)(6) 2018 at 01:43.Further clarification regarding the dates of the measurements were requested, but not provided.Hemoglobin and hct are measured independently from each other on the b 123 system.Both results are decreased in comparison to the coulter results.The results obtained are consistent with a preanalytical sample handling problem, such as sedimentation in a poorly mixed whole blood sample.The investigation did not identify a product problem.The cause of the event could not be determined.

Brand Name
COBAS B 123 <4> SYSTEM
Common Device Name
BLOOD GAS ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key7946657
Report Number1823260-2018-03487
Device Sequence Number16708209
Product Code CHL
UDI-Device Identifier04015630036943
UDI-Public4015630036943
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K111188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05122279001
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/20/2018
Supplement Date Received by Manufacturer09/20/2018
Initial Report FDA Received Date10/09/2018
Supplement Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR